MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8703H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: what is the current status of the patients? the procedures were completed using other products, no further complications.-the attached photo (b)(4) photo) shows a non¿j&j product.Could you please clarify? i didn't send any photos, the item number on the boxes is 8703h, with the corresponding lot number 10bt7t.Where this picture came from, i cannot provide insight.- was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.Re-suturing/reclosure was completed with different products, details weren't provided.- could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.I have not received return instructions or an rga for the affected product.Please provide that information so that we can return the 11 boxes of product due to continual issues.- please provide the source or name of person providing answers to follow-up questions: ch (please refer to the attached email).There are (b)(4) boxes of product name: prlne blu 30in 7-0 d/a bv-1 product code: 8703h lot number: 10bt7t that are available for return and investigation.A return kit or return shipping label and rga paperwork can be sent directly to me at (please refer to the attached email) and i will pack up and return the samples requested.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2026 and suture was used.During the procedure, it was reported by distributor per account that multiple sutures broke while doing anastomosis on the heart or carotid tissue.They would break anywhere from three throws in to halfway around the anastomosis.Customer reports that this happened to 3 of their 4 surgeons in at least 5 cases, before sutures were pulled from the shelf.They became aware of the issue 2/5 & again on 2/7 pulling all the boxes on 2/9.There is no patient or end-user injury reported.Devices are available for return.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24706409
Report Number2210968-2026-03191
Device Sequence Number13306004
Product Code GAW
UDI-Device Identifier10705031019348
UDI-Public(01)10705031019348(17)300930(10)10BT7T
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8703H
Device Lot Number10BT7T
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown